Alert archive / Nevada / Flash Flood Warnings in 2024
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2024, 12:10 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2024, 12:10 PM PDT (19:10 UTC)
- Expired
- Jul 18, 2024, 3:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 87 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WGUS55 KVEF 181910
FFWVEF
NVC003-182215-
/O.NEW.KVEF.FF.W.0014.240718T1910Z-240718T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1210 PM PDT Thu Jul 18 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Clark County in southern Nevada...
* Until 315 PM PDT.
* At 1210 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Rainbow Canyon, Spring Mountains, Mt. Charleston, Kyle Canyon
Campground, Fletcher View Campground, Hilltop Campground, Mahogany
Grove Campground, Mary Jane Falls Campground, Dolomite Campground
and Mcwilliams Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3630 11538 3616 11562 3631 11570 3637 11558
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DB3 follow-up statements
408
WGUS75 KVEF 182026
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
126 PM PDT Thu Jul 18 2024
NVC003-182215-
/O.CON.KVEF.FF.W.0014.000000T0000Z-240718T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
126 PM PDT Thu Jul 18 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT THIS
AFTERNOON FOR WEST CENTRAL CLARK COUNTY...
At 126 PM PDT, Doppler radar indicated thunderstorms still producing
heavy rain across the east slopes of the Spring Mountains. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Rainbow Canyon, Spring Mountains, Mt. Charleston, Kyle Canyon
Campground, Fletcher View Campground, Hilltop Campground, Mahogany
Grove Campground, Mary Jane Falls Campground, Dolomite Campground
and Mcwilliams Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3630 11538 3616 11562 3631 11570 3637 11558
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM387
WGUS75 KVEF 182109
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
209 PM PDT Thu Jul 18 2024
NVC003-182215-
/O.CON.KVEF.FF.W.0014.000000T0000Z-240718T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
209 PM PDT Thu Jul 18 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT THIS
AFTERNOON FOR WEST CENTRAL CLARK COUNTY...
At 209 PM PDT, Doppler radar indicated that rain was tapering off
over the east slopes of the Spring Mountains. Heavy rain fell
earlier, so runoff may still be flowing downhill, and flash flooding
is still a concern.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Rainbow Canyon, Spring Mountains, Mt. Charleston, Kyle Canyon
Campground, Fletcher View Campground, Hilltop Campground, Mahogany
Grove Campground, Mary Jane Falls Campground, Dolomite Campground
and Mcwilliams Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3630 11538 3616 11562 3631 11570 3637 11558
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM860 WGUS75 KVEF 182207 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 307 PM PDT Thu Jul 18 2024 NVC003-182217- /O.EXP.KVEF.FF.W.0014.000000T0000Z-240718T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clark NV- 307 PM PDT Thu Jul 18 2024 ...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM PDT THIS AFTERNOON FOR WEST CENTRAL CLARK COUNTY... Rain had ended on the Spring Mountains, and flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3630 11538 3616 11562 3631 11570 3637 11558 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:43 AM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 18, 10:43 AM PDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1043 AM PDT Thu Jul 18 2024 .SYNOPSIS...Increasing monsoonal moisture will lead to greater thunderstorm coverage today. Otherwise, hot temperatures will continue with temperatures climbing into the weekend. Daily thunderstorm chances will continue as well, especially across the higher terrain. && .UPDATE... Convective activity has begun across northwest Clark County and southern Nye County. Thunderstorms will increase in coverage through the afternoon hours before diminishing after sunset. && .PREV DISCUSSION...155 AM PDT Thu Jul 18 2024... .SHORT TERM...Today. Monsoonal moisture will spread westward today as flow aloft becomes more southerly on the western periphery of the Four Corners high. Convection on Thursday overachieved a bit in Northwest Arizona with reports of strong winds and over an inch of rain in Meadview. Instability is forecast to be a little greater today, so locally strong wind gusts and pockets of heavy rainfall will again be a possibility. Tonight's 00z HREF suggests the most robust storm development across Clark and Mohave Counties through early afternoon, with activity spreading northward into the evening hours. More isolated activity is possible further west. HREF is also suggesting the potential for gusty winds (70% chance of gusts over 35 mph, and 10% chance of over 58 mph) near Barstow and Las Vegas. This would make sense given DCAPE values in the 1500-1800 j/kg range. Activity will tend to wane after sunset. Aside from the uptick in storm activity, temperatures will remain well above normal areawide. .LONG TERM...Friday through next Thursday. Heat will begin to increase Friday across our southern zones as high pressure begins to intensify and move westward. This will yield pockets of high heat risk across the Colorado River Valley and Mohave County. Temperatures will heat up further over the weekend as the upper-level ridge of high pressure amplifies over the Western US. These increasing temperatures will yield Major to Extreme HeatRisk for the valleys and lower elevations of southern Nevada, northwestern Arizona, and southeastern California. Elevated surface dewpoints and lingering overnight cloud cover will also ensure nighttime temperatures remain quite warm, offering limited relief. With confidence remaining high on the upcoming hot weather, went ahead and upgraded the Excessive Heat Watch to a Warning for much of the area Hotter than normal temperatures will continue into next week as high pressure remains positioned over the area. With the upper- level ridge trapping moisture over the area, isolated to scattered showers and thunderstorms will be possible each afternoon into early next week. Forecast confidence decreases beginning around Tuesday due to uncertainty with how our ridge will interact with a shortwave trough as it approaches the Pacific Northwest. && .LONG TERM...Friday through next Thursday. Heat will begin to increase Friday across our southern zones as high pressure begins to intensify and move westward. This will yield pockets of high heat risk across the Colorado River Valley and Mohave County. Temperatures will heat up further over the weekend as the upper-level ridge of high pressure amplifies over the Western US. These increasing temperatures will yield Major to Extreme HeatRisk for the valleys and lower elevations of southern Nevada, northwestern Arizona, and southeastern California. Elevated surface dewpoints and lingering overnight cloud cover will also ensure nighttime temperatures remain quite warm, offering limited relief. With confidence remaining high on the upcoming hot weather, went ahead and upgraded the Excessive Heat Watch to a Warning for much of the area Hotter than normal temperatures will continue into next week as high pressure remains positioned over the area. With the upper- level ridge trapping moisture over the area, isolated to scattered showers and thunderstorms will be possible each afternoon into early next week. Forecast confidence decreases beginning around Tuesday due to uncertainty with how our ridge will interact with a shortwave trough as it approaches the Pacific Northwest. && .AVIATION...For Harry Reid...Partly cloudy skies along with light winds this morning. Showers and thunderstorms will start to develop on the higher terrain south and west of the valley by noon. The forecast gets challenging during the afternoon when showers and thunderstorms begin to develop within the valley associated with gusty outflow winds. Initially, outflow winds look to approach from the south, then afterwards outflow winds could potentially come from any direction. Conditions look to improve after 02Z late this afternoon as the showers and thunderstorms weaken. Partly to mostly cloudy skies overnight with typical south-southwest wind less than 7 kts. Friday conditions looking very similar, with thunderstorms over the mountains in the approach corridors and a low chance (<20%) chance of a thunderstorm at the terminal. For the rest of southern Nevada, northwest Arizona and southeast California...Expect an uptick in thunderstorm coverage this afternoon over southern Nevada and eastern California, with the highest chances (40-60%) in northwest Arizona. Primary hazard with these storms will be gusty outflow winds up to 40 mph. Local gusts of 40 to 50 mph could impact terminals in southern Nevada and around KDAG. Restricted visibility due to locally heavy rain is possible as well. Very similar conditions are likely Friday, with the main concerns again being erratic, gusty winds as well as terrain obscuration due to locally heavy rain. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Outler LONG TERM...Stessman AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:05 PM PDT | Areal Flood Advisory | VEF | Clark | 10 min |
| Jul 17, 5:15 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 18, 12:52 AM PDT | Excessive Heat Warning | VEF | Clark, Nye | 8 days |
| Jul 18, 12:45 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 18, 1:11 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.